Lamotrigine induced dress syndrome

Agarwal, Saurabh and Balaji, O and Priya, Amita and Amberkar, Mohan Babu V and Kumari, Meena K (2017) Lamotrigine induced dress syndrome. Asian Journal of Pharmaceutical and Clinical Research, 10 (9). pp. 1-4. ISSN 0974-2441

[img] PDF
00003409.pdf - Published Version
Restricted to Registered users only

Download (313kB) | Request a copy

Abstract

Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome, is a type of hypersensitivity reaction, mainly due to antiepileptic drugs. Lamotrigine is a newer broad-spectrum antiepileptic that can be used in both children and adults. Lamotrigine-induced DRESS syndrome is a rare case with incidence of 1/1000 to 1/10000. This syndrome manifests as rash, fever, tender lymphadenopathies, hepatitis, and eosinophilia. This case highlights the need for early diagnosis and treatment of such a rare and life-threatening event because early detection of the condition leads to early recovery of the patient. Further re-exposure to the drug should be avoided.

Item Type: Article
Uncontrolled Keywords: Liver toxicity; Skin rash; Eosinophilia; Adverse drug reaction.
Subjects: Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Library
Date Deposited: 10 Nov 2017 04:03
Last Modified: 10 Nov 2017 04:03
URI: http://eprints.manipal.edu/id/eprint/149947

Actions (login required)

View Item View Item